Thunderstorm Wind, Brevard
- When
- February 24, 12:40 PM EST
- Where
- Brevard County, Titusville
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 28.600, -80.800
Titusville airport measured a wind gust to 59 mph.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Feb 24, 3:05 AM EST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 305 AM EST TUE FEB 24 2004 .DISCUSSION... ...RAINFALL TO BECOME WIDESPREAD AND POTENTIAL FOR ORGANIZED LINE OF STORMS WED... CURRENTLY...LATEST SFC ANALYSIS INDICATES THE FRONTAL BOUNDARY HAS SAGGED SOUTH INTO THE NORTHERN PORTION OF CENTRAL FLORIDA. THE BOUNDARY CONTINUES TO BE THE FOCUS FOR NIGHT TIME SHOWERS MOVING ASHORE FROM THE GULF AREA. STRONGER UPPER SUPPORT REMAINS GENERALLY TO THE NORTH OF THE AREA AND SHOWERS HAVE NOT BEEN PROGRESSING TOO FAR SOUTH INTO MORE STABLE AIRMASS LOCATED OVER CENTRAL FL. TODAY...TODAY WILL BE THE BEGINNINGS OF A WET PERIOD THROUGH MIDWEEK WITH ABOVE BOUNDARY PROVIDING THE FOCUS FOR HIGH PRECIPITATION COVERAGE...ESPECIALLY OVER THE NORTHERN PORTION OF THE FORECAST AREA. GFS AND ETA INDICATE DEVELOPING WAVE ALONG THE BOUNDARY LIFTS NORTHEAST OF THE REGION THROUGH THE DAY WITH FIRST IN A SERIES OF UPPER WIND MAXIMA PULLING AWAY FROM THE SOUTHEAST. UPPER SUPPORT REMAINS ON THE HIGH SIDE OVER THE NORTH WITH GUID NOS SUPPORTING LIKELY POPS FOR THE NORTHERN MOST SECTIONS WITH WARM SECTOR CONVECTION FOR THE REMAINDER OF THE AREA WITH LOWEST NOS OVER THE TREASURE COAST...WHICH IS MOST REMOVED FROM BOUNDARY EFFECTS AND UPPER SUPPORT. CONSIDERABLE CLOUDINESS AREA WIDE WITH HIGHER TEMPS IN AREAS SOUTH THAT ARE REMOVED FROM EARLY PCPN. TONIGHT...UPSTREAM TROUGH DIGS INTO THE GULF WITH JET MAXIMA DIGGING AROUND BASE OF FEATURE. COMBINATION OF HIGH MOISTURE AND STRONG ASCENT WILL INCREASE PCPN COVERAGE SUBSTANTIALLY OVERNIGHT WITH NUMEROUS SHOWERS AND EMBEDDED STORMS ACROSS ALL BUT THE SOUTHERNMOST ZONES. NOT SURE OF TIMING AT THIS POINT BUT THERE WILL HAVE TO ADDRESS POSSIBILITY OF ORGANIZED CONVECTIVE LINE APPROACHING THE FORECAST AREA EARLY WED. LIKELY COVERAGE WILL BE USED OVER THE NORTHERN HALF OF AREA TO ACCOUNT FOR THIS. WEDNESDAY/WEDNESDAY NIGHT...5H CUTOFF LOW NEAR THE TX/LA COAST WED MORN AND MOVES ALONG EAST WITH 120KT JET MAX OVER GULF. GOOD LARGE SCALE ASCENT OVER REGION AND MAY HAVE ONGOING STRONG CONVECTION AT THE START OF WEDNESDAY. BY LATER IN THE DAY GFS INDICATING THE BEST LIFT SHIFTS TO THE SOUTHERN HALF COASTAL SECTIONS. ETA/GFS STILL NOT IN AGREEMENT ON SURFACE LOW DEVELOPMENT/LOCATION...WHICH WILL AFFECT NATURE AND DEGREE OF SEVERE WEATHER THREAT. WHAT LOOKS MORE CERTAIN AT THIS POINT IS A HIGH PRECIP COVERAGE...AND THE POTENTIAL FOR AN ORGANIZED LINE OF STORMS TO SWEEP THROUGH THE PENINSULA. WILL NUDGE POPS UP TO CATEGORICAL AND ADDRESS THE STORM POTENTIAL AND REMAINING UNCERTAINTIES IN THE HWO. THURS THRU SAT...FORECAST REMAINS COMPLICATED DURING THE LATE WEEK. ETA AND GFS DIFFER ON THE EXACT PLACEMENT BUT BOTH HAVE SURFACE LOWS OFF THE FL EAST COAST AND NE GULF AT 12Z THURS. THE 00Z RUN OF GFS INDICATES UPPER TROF WILL SPIN UP YET ANOTHER SURFACE LOW OFF THE NE FL COAST THURS NIGHT. PGRAD TIGHTENS DURING FRIDAY BETWEEN THIS LOW AND HIGH PRESSURE DROPPING DOWN TO THE CAROLINAS. IF THIS OCCURS AS INDICATED...A BRISK NORTHEAST FLOW WILL DEVELOP THAT WILL PERSIST INTO EARLY SAT THEN BEGINS TO RELAX AS LOW PULLS FARTHER OFFSHORE. AREA COULD ALSO HAVE SOME WRAP AROUND PRECIP FROM THE LOW. NOT HIGHLY CONFIDENT IN THIS SCENARIO JUST YET...FOR NOW MAY INDICATE A MORE CONSERVATE VERSION OF THIS SOLUTION WITH WINDS/POPS LOWER THAN INDICATED. && .MARINE...WINDS AT BUOY 41009 GUSTING ABOVE 20KT PRESENTLY. WILL ADD AN EXERCISE HEADLINE WITH MORNING PACKAGE FOR WINDS. WITH SWLY COMPONENT TO WINDS THE HIGHEST SEA HEIGHTS WILL BE WELL OFFSHORE. UNCERTAINTY REMAINS IN LATER PERIODS AS GFS DEVELOPS LOW OFFSHORE... WAVE WATCH MODEL INDICATING SIG SEA HEIGHTS WILL INCREASE THURS THROUGH SAT DUE IN PART TO WINDS INCREASING ON BACK SIDE OF LOW AND A LONG PERIOD SWELL MOVING INTO THE AREA FROM THE LOW. SINCE THE DEVELOPMENT AND STRENGTH OF THIS LOW STILL IN QUESTION...HAVE TONED DOWN EXTENT OF SEA HEIGHT INCREASE AND WINDS IN THIS TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 62 72 61 / 60 70 80 40 MCO 79 64 74 61 / 50 70 80 50 MLB 81 65 76 62 / 40 50 80 50 VRB 81 65 76 62 / 30 50 80 50 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PENDERGRAST LONG TERM...GLITTO
EAST CENTRAL FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 11 AM EST TUE FEB 24 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 242100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 11 AM EST TUE FEB 24 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT: ...TORNADO WATCH UNTIL 4 PM FOR BREVARD...LAKE...ORANGE...OSCEOLA... SEMINOLE AND VOLUSIA COUNTIES... A NEARLY STATIONARY OUTFLOW BOUNDARY IS PROVIDING THE FOCUS FOR STRONG AND POTENTIALLY SEVERE STORMS ACROSS CENTRAL FLORIDA THROUGH THE AFTERNOON. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN THE WATCH AREA AS THEY MOVE EAST AND ENCOUNTER AN INCREASINGLY UNSTABLE AIRMASS OVER EAST CENTRAL FLORIDA. ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...PERSISTENT RAIN WILL ACCUMULATE ONE TO TWO INCHES MAINLY NORTH OF THE ORLANDO METRO AREA. OVER THE MARINE AREA...STORMS ARE EXPECTED TO MOVE EASTWARD FROM THE LAND AREAS OFFSHORE. BOATERS PLANNING TO VENTURE OVER THE COASTAL AND ATLANTIC WATERS MAY EXPERIENCE WIND GUSTS EXCEEDING 35 KNOTS THIS AFTERNOON. KEEP AN EYE TO THE WEST AND PREPARE TO SEEK SAFE HARBOUR IS A STORM APPROACHES YOUR LOCATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE GULF OF MEXICO ON WEDNESDAY AND MOVE NORTHEAST TOWARD THE STATE. STRONG WINDS AND INCREASING LIFT IN THE ATMOSPHERE WILL ALLOW FOR THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVER CENTRAL FLORIDA ON WEDNESDAY. RESIDENTS AND VISITORS IN EAST CENTRAL FLORIDA SHOULD REMAIN ALERT TO THE POSSIBILITY OF SEVERE WEATHER DEVELOPING ON WEDNESDAY. THIS IS HAZARDOUS WEATHER AWARENESS WEEK. NOW IS A GOOD TIME TO REVIEW YOUR PERSONAL AND FAMILY SAFETY ACTION PLANS. AN UPDATE TO THIS DEVELOPING WEATHER SITUATION WILL BE BROADCAST LIVE ON NOAA WEATHER RADIO AT 2 PM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SELF ACTIVATE IF A WARNING IS ISSUED FOR YOUR COUNTY. ACTIVATION MAY BE REQUIRED ON WEDNESDAY. SK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 831 AM EST TUE FEB 24 2004 FLZ045-144-241415- ORANGE-SOUTHERN LAKE COUNTY- 831 AM EST TUE FEB 24 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL SOUTHWESTERN LAKE COUNTY...SOUTHWESTERN ORANGE COUNTY... AT 826 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 30 MILES WEST OF ANIMAL KINGDOM...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE CLERMONT AND DISNEY. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. RL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1231 PM EST TUE FEB 24 2004 FLZ147-241815- NORTHERN BREVARD COUNTY- 1231 PM EST TUE FEB 24 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHERN BREVARD COUNTY... ...TORNADO WATCH IS IN EFFECT UNTIL 4PM... AT 1226 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 9 MILES WEST OF TITUSVILLE AIRPORT...MOVING EAST AT 30 MPH. THIS STORM WILL EFFECT THE TITUSVILLE AND KENNEDY SPACE CENTER AREA AND MOVE OVER THE COASTAL WATERS OFFSHORE CAPE CANAVERAL. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
The Melbourne radar (KMLB), 56 km away, was scanning. The volume nearest the first event began at 17:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Titusville airport measured a wind gust to 59 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385891.